Alert archive / Ohio / River Flood Warnings in 2022

River Flood Warning 30, NWS Cleveland, OH

March 7, 2022Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 7, 2022, 9:52 AM EST for Stark County, Ohio. It took effect at Mar 7, 2022, 7:00 PM EST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Mar 7, 2022, 9:52 AM EST (14:52 UTC)
In effect from
Mar 7, 2022, 7:00 PM EST
Expired
Mar 8, 2022, 2:01 PM EST
In force
19 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Stark County, OH

The radar

The Cleveland radar (KCLE), 72 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tuscarawas River at Massillon (MLNO1).

Action stage
14.5 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03117000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

627 
WGUS41 KCLE 071452
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
952 AM EST Mon Mar 7 2022

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Tuscarawas River At Massillon affecting Stark County.

For the Tuscarawas River...including Massillon...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 800 PM EST.

&&


OHC151-080100-
/O.NEW.KCLE.FL.W.0030.220308T0000Z-220308T1901Z/
/MLNO1.1.ER.220308T0000Z.220308T0600Z.220308T1300Z.UU/
952 AM EST Mon Mar 7 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Tuscarawas River At Massillon.

* WHEN...From this evening to early tomorrow afternoon.

* IMPACTS...At 18.0 feet, Flooding begins in the Agathon Park area 
  to Route 21. Water encroaches on Route 62 in Navarre. Flood waters 
  may force the closing of two railroad crossings in Massillon.

* ADDITIONAL DETAILS...
  - At 9:15 AM EST Monday the stage was 15.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 18.3 feet just after midnight
    tonight. It will then fall below flood stage tomorrow
    morning.
  - Flood stage is 18.0 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4092 8165 4091 8156 4080 8148 4066 8147
      4065 8151


$$

Lombardy
1 follow-up statement
468 
WGUS81 KCLE 072149
FLSCLE

Flood Statement
National Weather Service Cleveland OH
449 PM EST Mon Mar 7 2022

...The Flood Warning is cancelled for the following rivers in Ohio...

  Cuyahoga River At Old Portage affecting Summit County.

  Tuscarawas River At Massillon affecting Stark County.

OHC153-072300-
/O.CAN.KCLE.FL.W.0028.000000T0000Z-220307T2149Z/
/OLPO1.1.ER.220307T1423Z.220307T1800Z.000000T0000Z.NO/
449 PM EST Mon Mar 7 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cuyahoga River At Old Portage.

* ADDITIONAL DETAILS...
  - At 4:00 PM EST Monday the stage was 8.5 feet.
  - Forecast...The river is expected to fall to 4.6 feet early
    Saturday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
      4113 8139 4111 8159


$$

OHC151-072300-
/O.CAN.KCLE.FL.W.0030.220308T0000Z-220307T2149Z/
/MLNO1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
449 PM EST Mon Mar 7 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Tuscarawas River At Massillon.

* ADDITIONAL DETAILS...
  - At 4:15 PM EST Monday the stage was 16.4 feet.
  - Forecast...The river is expected to fall to 13.6 feet early
    Wednesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4092 8165 4091 8156 4080 8148 4066 8147
      4065 8151


$$

Kahn

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 7, 6:37 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 7, 6:37 AM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
637 AM EST Mon Mar 7 2022

.SYNOPSIS...
A low pressure system across the Lower Ohio Valley will track
towards the Upper Ohio Valley and lift a warm front back towards
central Ohio this today. This low pressure system and trailing
cold front will exit the region this afternoon. High pressure
will build in by Tuesday lingering through Tuesday night. A cold
front will approach the area on Wednesday, settling across Lake
Erie by Thursday morning. The next low pressure system and
associated cold front will impact the region Friday and Friday
night.

&&

.NEAR TERM /THROUGH TUESDAY/...
Low pressure is currently located over southern Indiana with a
stationary front extending east-northeast across our southern
CWA border. Upper-level divergence from an upper-level jet
stream across the Great Lakes region and differential vorticity
advection from an upstream mid-level trough have provided
significant synoptic forcing for ascent across the region today.
Strong moisture advection and isentropic lift from a 60-70 kts LLJ
have been a focal point for a large area of moderate rain,
which currently encompasses the entire forecast area. Rainfall
rates of 0.5-0.75"/hr have been observed and are to be expected
through this morning, particularly for the southern part of our
CWA, notably areas along and south of a line from Upper
Sandusky to Warren. Brief heavy rainfall could be possible,
especially if any convective elements are present, though
expected MUCAPE of <100 J/kg should limit that potential. Most
areas should receive a steady rainfall for 4-5 hours before the
mid-level trough dry slot encroaches. It's unlikely that
precipitation suddenly ends, as most models suggest a resurgence
in the LLJ late this morning into the early afternoon,
particularly noted at 700 mb. Because of this, expect steady
rain to give way to scattered/numerous showers, which should persist
through at least mid-afternoon before a more notable decrease
in precipitation coverage. By mid-afternoon, total QPF is
expected to be around 1 to 1.5" with lower amounts of 0.5"
towards far northwest Ohio. Highest amounts are expected to be
towards central Ohio where 1.5" amounts will be more common,
with some isolated amounts up to 2". Antecedent conditions are
wet across the area, not only due to rainfall and snowmelt over
the past couple weeks but also because the recent rain from the
past day. Wet antecedent conditions and expected rainfall will
lead to rises on local rivers, creeks, and streams, some of
which may produce minor flooding. Nuisance flooding for the
typical low-lying and poor- drainage areas will also be
possible.

As this system pulls off to the east this evening, northwest
flow and associated cold air advection ensues, leading to
cooling temperatures and the transition of showers from rain to
snow. However, only scattered coverage of snow showers is
expected, with little to no snow accumulations expected. Snow
showers/flurries linger through the morning hours on Tuesday.
High pressure gradually builds across the Ohio Valley on
Tuesday, though cloud cover may be tough to fully get rid of as
low clouds hang around through much of the day.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A dry period for the most part with high pressure largely in
control, but with features nearby that may necessitate minor
forecast changes in the next couple of days. The stationary from
lingering over the northern Gulf Coast to the Outer Banks will lie
parallel to the flow aloft which will become active, and expect an
axis of precipitation to develop as a result. This should be well
south of the region in the southern Appalachians, but a weak axis in
the northern part of the flow could draw that precipitation shield
northward into the Ohio Valley. Could end up clipping the far
southeastern zones, but will keep it dry in the forecast with this
issuance. Simultaneously, further to the north, the tail end of a
cold front traversing the northern Great Lakes could create wind
shifts, but again, this feature for our region should be dry.
Temperatures slightly above normal for the period.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
The long term is where it gets potentially interesting. Operational
models showing a high amplitude trough digging from the northern
plains region into the Great Lakes while a southern stream trough
could potentially merge with it over the Mississippi Valley. The way
it looks right now, the high amplitude nature  would result in a
surface low with a south to north dominant track through eastern OH
and into the Lake Ontario basin/eastern Canada. With the generation
of cold air in the rapidly deepening system, may have a snow event
as we head to the middle of the month of March. Lots of details to
figure out and they will eventually settle into place, but ensembles
are supporting the anomalous cold pool settling into the Great Lakes
for the beginning of the weekend.

&&

.AVIATION /12Z Monday THROUGH Friday/...
A large swath of rain is currently moving over the area
bringing ceilings and visibilities down to IFR and lower area-
wide. The western edge of the main precipitation shields, which
is near KCLE/KMFD, exits the area by around 15Z, with rain
showers ensuing through about mid-afternoon. Cold air advection
will lead to a precipitation type changeover to rain/snow and
then snow this evening into tonight, though shower activity will
be much less by then. Little to no snow accumulations expected. Ceilings
improve to MVFR west to east through the evening hours. MVFR
ceilings stick around through Tuesday morning.

Winds will be complicated as low pressure traverses the area
this morning, causing cyclonic flow and locally changing wind
directions. A strong low level jet, coupled with varying wind
direction at the surface, associated with at low and surface
front, will result in a period of LLWS for all TAF sites except
KTOL and KFDY. Winds become more persistently out of the
northwest by this afternoon.

Outlook...Areas of non-VFR are likely to continue into Monday
night and Tuesday morning with low ceilings and light, scattered
snow showers. Non-VFR possible with rain on Friday.

&&

.MARINE...
Still have some high spatial ice coverage across the lake, but
portions have begun to open up, including the shoreline, but that
will be largely dictated by wind directions in the coming days.
Temperatures continue to slowly moderate overall as we head into the
middle of March, favoring more slow decay. For the open areas, wind
directions switch from NE to NW as low pressure passes to the
southeast of Lake Erie. Wave heights can be expected to increase
during this period where ice is open enough along the fetch of the
lake., which basically translates to to some 2-4ft waves from
basically Lorain eastward into PA. Wave heights diminish Tuesday
with high pressure moving into the area a the associated wind speed
decreases. The lake remains fairly quiet wave and wind wise through
midweek, but a potentially strong developing low pressure system for
the end of the week/early weekend brings strong NW winds possible
Saturday and Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...26
LONG TERM...26
AVIATION...Saunders
MARINE...26
Hazardous weather outlook, Mar 7, 3:46 AM EST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
346 AM EST Mon Mar 7 2022

LEZ061-142>149-162>169-080900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
346 AM EST Mon Mar 7 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>019-089-PAZ001>003-080900-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
346 AM EST Mon Mar 7 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ020>023-027>033-036>038-047-080900-
Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-
Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
346 AM EST Mon Mar 7 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Periods of moderate to heavy rainfall this morning may lead to
localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 7, 7:21 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
721 AM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLOOD            1 NNE NILES             41.20N 80.75W
03/07/2022                   TRUMBULL           OH   PUBLIC

            NILES-VIENNA RD CLOSED DUE TO HIGH WATER.

&&

PS
Local storm report, Mar 7, 7:23 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 AM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     FLOOD            2 NE AUSTINTOWN         41.12N 80.71W
03/07/2022                   MAHONING           OH   DEPT OF HIGHWAYS

            THE RAMP FROM MERIDIAN RD NB TO INTERSTATE
            680 SOUTHBOUND IS CLOSED DUE TO HIGH WATER.

&&

PS
Local storm report, Mar 7, 7:46 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
746 AM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     FLOOD            3 SW GREEN              40.90N 81.47W
03/07/2022                   STARK              OH   DEPT OF HIGHWAYS

            MASSILLON RD BETWEEN STRAUSSER ST NW AND
            SHUFFEL ST NW CLOSED DUE TO FLOODING.

&&

PS
Local storm report, Mar 7, 7:50 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
750 AM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLOOD            5 WSW WEST FARMINGTON   41.37N 81.07W
03/07/2022                   GEAUGA             OH   NWS EMPLOYEE

            SEVERAL INCHES OF FLOWING WATER ACROSS MAIN
            MARKET RD JUST WEST OF PARKMAN.

&&

PS
Local storm report, Mar 7, 8:11 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
811 AM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       PERRYSVILLE             40.65N 82.31W
03/07/2022  M2.07 INCH       ASHLAND            OH   MESONET

            MESONET STATION AV783 PERRYSVILLE.

&&

RC
Local storm report, Mar 7, 9:42 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
942 AM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLOOD            3 E MEDINA              41.13N 81.82W
03/07/2022                   MEDINA             OH   PUBLIC

            ROCKY RIVER WEST BRANCH OUT OF ITS BANKS AND
            FLOODING LOW LYING AREAS, INCLUDING PART OF
            EAST SMITH ROAD.

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:18 PM ESTRiver Flood WarningCLEHolmes, Wayne6 days
Mar 7, 5:53 AM ESTAreal Flood AdvisoryCLEKnox, Marion, Morrow, Richland5 hr
Mar 7, 6:29 AM ESTRiver Flood WarningCLEStark21 hr
Mar 7, 6:38 AM ESTAreal Flood AdvisoryCLEAshland, Holmes, Richland, Wayne8 hr
Mar 7, 6:42 AM ESTAreal Flood AdvisoryCLEMahoning, Portage, Stark, Summit, Wayne11 hr
Mar 7, 6:55 AM ESTAreal Flood AdvisoryCLEMahoning, Trumbull11 hr
Mar 7, 7:05 AM ESTAreal Flood WarningCLEStark11 hr
Mar 7, 7:33 AM ESTAreal Flood WarningCLEMahoning, Trumbull5 hr
Mar 7, 7:51 AM ESTRiver Flood WarningCLESummit25 hr
Mar 7, 8:51 AM ESTRiver Flood WarningCLETrumbull39 hr
Mar 7, 9:10 AM ESTAreal Flood AdvisoryCLEMedina, Summit, Wayne3 hr
Mar 7, 11:04 AM ESTAreal Flood WarningCLEAshland22 hr
Mar 7, 2:41 PM ESTRiver Flood WarningCLEHancock12 hr
Mar 7, 3:43 PM ESTRiver Flood WarningCLELorain32 hr
Mar 7, 5:28 PM ESTAreal Flood WarningCLEStark12 hr
Mar 7, 6:21 PM ESTAreal Flood WarningCLEStark14 hr
Mar 7, 6:46 PM ESTRiver Flood WarningCLEMahoning, Trumbull12 hr

Nearby

River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.